W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB063902A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A2, a4: patient information has been requested, but not made available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient was treatment for a stenotic occlusion in the superior mesenteric artery.Access was made from the right groin.A 7fr tourguide sheath was used to advance the gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) over a bentson wire to the intended treatment site.The vbx device deployed fine and was post dilated using an 8 x 2 balloon (unspecified brand).On (b)(6) 2025, the physician reported the post-procedure images appeared to indicate a vbx stent fracture.Therefore, a new vbx device was implanted that same day to reline the existing vbx device.The patient is recovering well.
Additional Manufacturer Narrative
Imaging evaluation state: the images received cannot be used to perform a full imaging evaluation because they do not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee all key findings have been captured or that the findings are accurate.The imaging evaluation performed by a clinical imaging specialist showed the following: two radiographic movies available for evaluation.No name, date, or demographics on the movie images.Poor quality imaging provided.Cannot take diameter or length measurements with movie images.Movie 1: cannot confirm stent(s) are gore® viabahn® vbx balloon expandable endoprosthesis with imaging provided.Cannot see full stent patterns.Blurry imaging shows what appears to be unclear stent edges.Movie 2 shows: images appear to show large gaps in some of the stent rows that are visualized.Non-uniform stent borders are suggestive of strut fracture(s).Engineering evaluation state: the reported primary failure mode, related to a strut fracture, was unable to be confirmed via imaging evaluation of the provided clinical items; however, the evaluation findings of non-uniform stent borders are suggestive of strut fracture(s).The cause of the reported primary failure mode could not be established with the available information.